Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Had removal of large tumor on adrenal gland. What are the symptoms that could indicate the loss of adrenal gland?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
Hi, I'm a 62 year-old female in general good health; two years ago I had some very traumatic,very stressful experiences (lost my job, lost my mother, on and on), including removal of a large (grapefruit-sized) tumor on my adrenal gland/kidney - maybe a hematoma as a result of a bad fall that broke three ribs, no one could diagnose it as anything else. During the surgery the doc removed that adrenal gland, my gallbladder and the tumor. Since then I've had lots of symptoms like serious fatigue, dizziness, general un-ease, other kind of vague but unwell symptoms. What kinds of "symptoms" could be indicated by the loss of an adrenal gland? I did not see an endocrinologist, nor get tested for adrenal functioning after the surgery, but my bp and cholesterol check out okay and my thyroid is "stable" according to tests. (I also have tinnitus and a paralyzed vocal chord).
Posted Sat, 12 Oct 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Sudhir 7 hours later
Brief Answer:
detailed below

Detailed Answer:

Symptoms of adrenal insufficiency can be fainting, dizziness, weakness, fatigue, weight loss, gut symptoms, increased pigmentation, joint/muscle pain, raised blood pressure and low blood sugar levels.

Most of these symptoms are vague and not specific, so a clinical evaluation and blood tests are needed.

Ideal approach would be to get ACTH level checked and if needed consultation with an endocrinologist.

Please ask if there are further doubts.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor